Alert archive / California / Wind Advisories in 2025
Wind Advisory 15, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at May 11, 2025, 2:15 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at May 12, 2025, 5:00 AM PDT. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2025, 2:15 AM PDT (09:15 UTC)
- In effect from
- May 12, 2025, 5:00 AM PDT
- Expired
- May 14, 2025, 2:33 AM PDT
- In force
- 46 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3617 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835 WWUS76 KSGX 110915 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 215 AM PDT Sun May 11 2025 CAZ055-056-058-060-062-065-111715- /O.NEW.KSGX.WI.Y.0015.250512T1200Z-250514T1200Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Wrightwood, Pine Valley, Apple Valley, Running Springs, Idyllwild-Pine Cove, Victorville, Desert Hot Springs, Big Bear City, Southern California Logistics Airport, Lake Arrowhead, Hesperia, Adelanto, Banning, Borrego Springs, Julian, Crestline, and Big Bear Lake 215 AM PDT Sun May 11 2025 ...WIND ADVISORY IN EFFECT FROM 5 AM MONDAY TO 5 AM PDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Apple and Lucerne Valleys, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass near Banning. * WHEN...From 5 AM Monday to 5 AM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. For the deserts, there could be areas of blowing dust at times, which may temporarily restrict visibility below 1 mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ PS
9 follow-up statements
699 WWUS76 KSGX 111956 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1256 PM PDT Sun May 11 2025 CAZ055-056-058-060-062-065-120515- /O.CON.KSGX.WI.Y.0015.250512T1200Z-250514T1200Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Julian, Hesperia, Borrego Springs, Banning, Pine Valley, Idyllwild-Pine Cove, Lake Arrowhead, Apple Valley, Southern California Logistics Airport, Wrightwood, Big Bear Lake, Victorville, Crestline, Desert Hot Springs, Big Bear City, Running Springs, and Adelanto 1256 PM PDT Sun May 11 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO 5 AM PDT WEDNESDAY... * WHAT...For the desert slopes of the mountains, southwest to west winds 30 to 40 mph with gusts 50 to 60 mph. For the deserts, southwest to west winds 20 to 30 mph with gusts 40 to 55 mph, locally up to 65 mph through passes. * WHERE...Apple and Lucerne Valleys, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass near Banning. * WHEN...From 5 AM Monday to 5 AM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. For the deserts, areas of blowing dust may temporarily restrict visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CO
220 WWUS76 KSGX 120403 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 903 PM PDT Sun May 11 2025 CAZ055-056-058-060-062-065-121315- /O.CON.KSGX.WI.Y.0015.250512T1200Z-250514T1200Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Adelanto, Victorville, Lake Arrowhead, Big Bear City, Crestline, Southern California Logistics Airport, Julian, Banning, Running Springs, Pine Valley, Hesperia, Idyllwild-Pine Cove, Desert Hot Springs, Apple Valley, Borrego Springs, Wrightwood, and Big Bear Lake 903 PM PDT Sun May 11 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO 5 AM PDT WEDNESDAY... * WHAT...For the desert slopes of the mountains, southwest to west winds 30 to 40 mph with gusts 50 to 60 mph. For the deserts, southwest to west winds 20 to 30 mph with gusts 40 to 55 mph, locally up to 65 mph through passes. * WHERE...Apple and Lucerne Valleys, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass near Banning. * WHEN...From 5 AM Monday to 5 AM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. For the deserts, areas of blowing dust may temporarily restrict visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 12
665 WWUS76 KSGX 121202 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 502 AM PDT Mon May 12 2025 CAZ055-056-058-060-062-065-122200- /O.CON.KSGX.WI.Y.0015.000000T0000Z-250514T1200Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Julian, Pine Valley, Big Bear Lake, Crestline, Southern California Logistics Airport, Borrego Springs, Apple Valley, Running Springs, Adelanto, Big Bear City, Hesperia, Wrightwood, Victorville, Banning, Lake Arrowhead, Idyllwild-Pine Cove, and Desert Hot Springs 502 AM PDT Mon May 12 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...For the desert slopes of the mountains, southwest to west winds 30 to 40 mph with gusts 50 to 60 mph. For the deserts, southwest to west winds 20 to 30 mph with gusts 40 to 55 mph, locally up to 65 mph through passes. * WHERE...Apple and Lucerne Valleys, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass near Banning. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. For the deserts, areas of blowing dust may temporarily restrict visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MM
532 WWUS76 KSGX 121949 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1249 PM PDT Mon May 12 2025 CAZ055-056-058-060-062-065-130515- /O.CON.KSGX.WI.Y.0015.000000T0000Z-250514T1200Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Julian, Wrightwood, Big Bear Lake, Adelanto, Hesperia, Pine Valley, Southern California Logistics Airport, Desert Hot Springs, Borrego Springs, Apple Valley, Idyllwild-Pine Cove, Big Bear City, Victorville, Lake Arrowhead, Crestline, Running Springs, and Banning 1249 PM PDT Mon May 12 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...For the desert slopes of the mountains, southwest to west winds 30 to 40 mph with gusts 50 to 60 mph. For the deserts, southwest to west winds 20 to 30 mph with gusts 40 to 55 mph, locally up to 65 mph through passes. * WHERE...Apple and Lucerne Valleys, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass near Banning. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. For the deserts, areas of blowing dust may temporarily restrict visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CO
763 WWUS76 KSGX 130326 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 826 PM PDT Mon May 12 2025 CAZ055-056-058-060-062-065-131315- /O.CON.KSGX.WI.Y.0015.000000T0000Z-250514T1200Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Victorville, Apple Valley, Southern California Logistics Airport, Lake Arrowhead, Running Springs, Big Bear Lake, Wrightwood, Julian, Pine Valley, Hesperia, Crestline, Banning, Borrego Springs, Idyllwild-Pine Cove, Desert Hot Springs, Big Bear City, and Adelanto 826 PM PDT Mon May 12 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...For the desert slopes of the mountains, southwest to west winds 30 to 40 mph with gusts 50 to 60 mph. For the deserts, southwest to west winds 20 to 30 mph with gusts 40 to 55 mph, locally up to 65 mph through passes. * WHERE...Apple and Lucerne Valleys, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass near Banning. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. For the deserts, areas of blowing dust may temporarily restrict visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 12
684 WWUS76 KSGX 130924 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 224 AM PDT Tue May 13 2025 CAZ055-056-058-060-062-065-132230- /O.CON.KSGX.WI.Y.0015.000000T0000Z-250514T1200Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Adelanto, Victorville, Big Bear Lake, Pine Valley, Running Springs, Big Bear City, Julian, Apple Valley, Wrightwood, Hesperia, Idyllwild-Pine Cove, Borrego Springs, Banning, Crestline, Desert Hot Springs, Southern California Logistics Airport, and Lake Arrowhead 224 AM PDT Tue May 13 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...Southwest to west winds 25 to 35 mph with gusts to 55 mph. Isolated gusts to 65 mph. * WHERE...Apple and Lucerne Valleys, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass near Banning. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 17
531 WWUS76 KSGX 131936 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1236 PM PDT Tue May 13 2025 CAZ055-056-058-060-062-065-140515- /O.CON.KSGX.WI.Y.0015.000000T0000Z-250514T1200Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Big Bear Lake, Southern California Logistics Airport, Borrego Springs, Pine Valley, Adelanto, Running Springs, Victorville, Wrightwood, Idyllwild-Pine Cove, Banning, Desert Hot Springs, Apple Valley, Hesperia, Lake Arrowhead, Big Bear City, Julian, and Crestline 1236 PM PDT Tue May 13 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...Southwest to west winds 25 to 35 mph with gusts 45 to 55 mph, locally up to 65 mph. * WHERE...Apple and Lucerne Valleys, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass near Banning. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. For the deserts, areas of blowing dust may temporarily restrict visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CO
817 WWUS76 KSGX 140358 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 858 PM PDT Tue May 13 2025 CAZ055-056-058-060-062-065-141200- /O.CON.KSGX.WI.Y.0015.000000T0000Z-250514T1200Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Running Springs, Pine Valley, Julian, Crestline, Hesperia, Idyllwild-Pine Cove, Big Bear City, Desert Hot Springs, Big Bear Lake, Adelanto, Borrego Springs, Apple Valley, Southern California Logistics Airport, Victorville, Banning, Lake Arrowhead, and Wrightwood 858 PM PDT Tue May 13 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...Southwest to west winds 15 to 25 mph with gusts 35 to 45 mph, locally up to 55 mph. * WHERE...Apple and Lucerne Valleys, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass near Banning. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. For the deserts, areas of blowing dust may temporarily restrict visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ SS
054 WWUS76 KSGX 140933 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 233 AM PDT Wed May 14 2025 CAZ055-056-058-060-062-065-141045- /O.CAN.KSGX.WI.Y.0015.000000T0000Z-250514T1200Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Big Bear Lake, Big Bear City, Wrightwood, Idyllwild-Pine Cove, Southern California Logistics Airport, Lake Arrowhead, Running Springs, Crestline, Victorville, Desert Hot Springs, Julian, Adelanto, Pine Valley, Borrego Springs, Hesperia, Apple Valley, and Banning 233 AM PDT Wed May 14 2025 ...WIND ADVISORY IS CANCELLED... The stronger gusts are less than 50 mph with the winds expected to diminish through the morning. $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 10, 9:04 PM PDT, 5 hours 11 minutes earlier.
Area forecast discussion, May 10, 9:04 PM PDT, 5 hours 11 minutes before
Area Forecast Discussion National Weather Service San Diego CA 904 PM PDT Sat May 10 2025 .SYNOPSIS... Today was the hottest day of the year so far and several locations set temperature records for the day. A substantial cooling trend begins on Sunday as a low pressure system approaches, with much cooler conditions by Monday, and Tuesday being the coolest day next week. Gusty winds will accompany the low pressure system for Monday and Tuesday with the strongest gusts found in the mountains and deserts. Drizzle or light rain is possible along the coastal mountain slopes Monday night into Tuesday as a deep marine layer makes a return. Gradual warming back to near normal by the end of the week with a more typical May Gray pattern setting up. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... This evening...Please see our Record Event Report (RERSGX) for a list of locations which set daily temperature records today. Marine layer low clouds are conspicuously absent, instead variable high clouds are streaming in from the west. The high-resolution ensemble model shows a 30 percent or less chance of patchy low clouds in the coastal areas late tonight into Sunday morning. The hooer level ridge has shifted eastward and flattened out over socal as a trough of low pressure is moving ashore to the north and deepening. Heights are already beginning to fall over SoCal. This will bring more high clouds for Sunday and the beginning of a cooling trend. From previous discussion... A substantial pattern change comes early next week as a large upper level low currently over the Gulf of Alaska deepens off the Pacific Northwest coast Sunday morning and moves ashore. The closed upper low will be over OR/WA late Monday into Tuesday with the trough extending south over SoCal. As quickly as the temperatures rose late this week, they will cool just as quickly with the incoming trough, as high temperatures will fall to as much as 15 to 20 degrees below average for the mountains by Tuesday. The marine layer deepens to around 5000 feet by Monday night, with clouds extending inland to the coastal mountain slopes Tuesday morning. A deep cloud layer paired with some lift from the approaching trough could be enough to support some drizzle or light rain, with the best chances for the coastal mountain slopes. Rainfall amounts are only at about a few hundredths right now, so we'll see what we can get out of this. There will be stronger onshore flow for Monday and Tuesday with strong and gusty southwest to west winds in the mountains and deserts. The stronger gusts, 45 to 55 mph, are expected in the northern Coachella Valley below the San Gorgonio Pass with isolated gusts near 65. Wind Advisories may be necessary in future updates for the mountains and deserts if the current trends persist. The main axis of the upper trough passes by Wednesday morning, and while weak troughing lingers into late week, Wednesday into Thursday will be less cool than Tuesday, inching closer to near normal by Friday. We return to a stereotypical May Gray setup for the latter half of the week with a marginally deep marine layer extending into the inland valleys, with clouds likely lingering along the coasts into the afternoon. && .AVIATION... 110330Z...Coast/Valleys...Satellite shows only high clouds currently with lower confidence on a return of low clouds and fog tonight. Any that do manage to develop will be extremely patchy, with localized areas of VIS down to 1/4SM. Highest confidence for a CIG will be at KSAN, around 20% chance, although that confidence is decreasing as low clouds struggle to develop. Other coastal locations, less than 10% chance. Most likely timing for any impacts will be 09z-13z, if anything manages to develop, with clearing by 15z. Slightly better chances for low clouds/fg Sunday night into Monday morning with further inland coverage and VIS impacts in the valleys and coastal mesas. .Mountains/Deserts...Mostly clear with VFR conditions tonight and tomorrow. Elevated westerly winds with surface gusts 30-45 mph expected across mountains and deserts by Sunday afternoon with mod up/downdrafts. BLDU will be possible, primarily in the deserts. && .MARINE... Very patchy fog may form tonight and Sunday morning, highest confidence along the coast, where visibility may fall to 1 mile or less. Any fog that develops should clear by 10 am. Northwest winds will strengthen for Monday and Tuesday, with high confidence on winds reaching Small Craft strength across the outer coastal waters. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...PG AVIATION/MARINE...Zuber
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:48 AM PDT | Small Craft Advisory | SGX | 69 hr |
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.